i have been on the patch for a week and not found the relief from the pain, nor been able to sleep through the night without waking in pain.
16 Jun 2011
Hi, it takes 3 days for the buprenorphine to build up in your system, so it is then that you should feel the mot pain relief. As long as you keep up the use of the patch and change it every 7 days you should continue to receive a steady supply of analgesic at consistent levels
16 Apr 2013
I just put mine an hour ago and I'm. Already feeling some relief i suffere from chronic back pain. For past 8years i had surgery on my lumber spine L4L5 and i also suffer from chronic pain in my stomache from scar tissue. From surgeries i must admit up to now first time i feel pain free i hope this last long. I did feel lighthead a little bit and some itching so i took some bendryl and that seems to help a bit i dont want to be on pain meds cause there so addictive n i been all types from percocet lortab vicoden ext. Hopefuly like i said earlier this will work well for me il keep you posted on my out come.
16 Jun 2011
I'm like you, been on this for about a week and my pain levels are inconsistent. I'm okay in the morning but my pain is greater in afternoon/evenings despite being on the patch for 6 days now. I am determined though to give this thing the full 2 week trial. I read somewhere else (can't remember but it was a drug info site) that it can take that long to achieve consistent relief when first starting out on it. I am so thankful I have some breakthrough pain medicine available to me. You may want to contact your doctor and ask for this.
16 Jun 2011
Hi cjkay & welcome! Some Butrans users have had pain relief before 3 days. If it's already been a week for you, I'd suggest contacting your doctor. Your dosage might have to be adjusted. There are 3 different strengths & sizes of this patch. The doctor could also ascertain that the selected patch site is optimal. Many people on this patch also take some other pain medications for breakthrough pain.
cjkay, please check in the medications browser at the top of this page. It shows that with 6 users' reviews the rating was 8.1 out of 10. It's excellent that you joined the butrans support group. This should be very helpful to you.
I'm so sorry for your pain cjkay. The contributors here on this website are very caring & helpful. Please keep us posted, we'd like to try to help you. We truly do care.
Good luck to you! All the best! from Wendy :)
17 Apr 2013
It took my patch 36 hours to start working... it hit me hard and I had no pain in the next three days. I seemed to use it up within three days and had no pain relief until putting the patch on again and waiting for about 30 hours to work. My pharmacist said it sounds like you are using it all up and he asked me if I had ever abused narcotics. I have in my early 20s. He said people who have have more opiod receptors and they are harder to treat with patches. He told me I should try going on 5 mcg patch... keep it on and 3.5 days later put another 5 mcg patch on... letting them overlap. Anyone heard of this?
27 Nov 2012
Everyones experience seems to be different. I began butrams patch a week ago. I definitely had relief w/in three days and could feel the effects almost immediately- with in 10-15 minutes I felt a little out of it "high" for lack of a better description. By the 2nd day (w/in 12 hours of application) my pain was lessened. I have been on Vicodin 7.5 for 6+ years plus Soma & Xanax. I had to take a Vicodin the 2nd day but didnt take any from day 3 until earlier today (day 7) I just applied my second patch about an hour ago.
- Butrans Information for Consumers
- Butrans Information for Healthcare Professionals (includes dosage details)
- Side Effects of Butrans (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've been prescribed butrans and I am on my second patch, about 10 days. I don't feel that butrans is right for me, as it gives me ...
6 answers • 30 Jun 2013
I am wondering if anyone can share their opinion with me if you have been on a pain patch. Originally I had no issues with the patch. I was using a ...
3 answers • 22 Sep 2014
I just stopped taking tramadol 100mg bid yesterday after weening off it for 3 days. I had been taking for a couple of yrs for hip and knee joint pain ...
1 answer • 14 Feb 2015